# SDR 0203466301

- Difficulty date: October 9, 2002
- Submitted: October 21, 2002
- Operation: Air carrier
- Aircraft: N661US
- Make and model: Boeing 747451
- Aircraft serial: 23719
- Aircraft time: 55,217 hours, 7,543 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Module
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE WITH AUTOPILOT ENGAGED, LOST LOWER RUDDER CONTROL WITH 17 DEGREE DEFLECTION ACCOMPANIED WITH A LEFT YAW DAMPER EICAS MESSAGE.  AIRCRAFT DECLARED A RED EMERGENCY, DIVERTED TO ANC AND DURING LANDING, EXPERIENCED HOT BRAKES ON THE LEFT WING LANDING GEAR AND LEFT BODY LANDING GEAR.  AIRCRAFT TAXIED TO THE GATE WITHOUT FURTHER INCIDENT.  REPLACED THE RUDDER POWER CONTROL MODULE, UPPER AND LOWER ACTUATORS FOR THE LOWER RUDDER, UPPER YAW DAMPER MODULE, NR 4 BRAKE, NR 4 TIRE, NR 8 BRAKE, AND THE LEFT BRAKE METERING VALVE.  ACCOMPLISHED A DVI OF THE VERTICAL STABILIZER AND RUDDER.  OPERATIONAL AND VISUAL CHECKS GOOD.
